MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the ace68 was stretched starting from approximately 105.5 cm from the hub and was fractured distal to the stretch approximately 125.0 cm from the hub.Conclusions: evaluation of the returned ace68 revealed a distal shaft stretch and fracture.If the device is forcefully retracted against resistance, damage such as this may occur.The root cause of resistance during the procedure could not be determined.Evaluation of the returned velocity revealed an undamaged device.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), a velocity delivery microcatheter (velocity), and a non-penumbra catheter.It was noted that the patient's anatomy was tortuous.During the procedure, resistance was encountered while advancing the ace68 and velocity together through the catheter before any passes were made.The physician decided to continue advancement and subsequently, the ace68 and velocity became stuck inside the catheter.Therefore, the ace68 and velocity were removed.The procedure was completed using a penumbra system ace 64 reperfusion catheter (ace64) and the same velocity.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10950530
Report Number3005168196-2020-02179
Device Sequence Number2419613
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberC19965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Initial Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005